Massachusetts, 2012Damaging Winds in Massachusetts, September 8, 2012
September 8, 2012 · NWS ALY · 4 events in 1 county or zone
A warm and moist southerly flow of air moved into the region in advance of a powerful cold front. The combination of partial sunshine, increasing amounts of instability and strong wind dynamics with this system placed the region into a rare Moderate Risk by the Storm Prediction Center.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and moist southerly flow of air moved into the region in advance of a powerful cold front. The combination of partial sunshine, increasing amounts of instability and strong wind dynamics with this system placed the region into a rare Moderate Risk by the Storm Prediction Center. Several supercell thunderstorms developed earlier in the day in advance of the main squall line associated with the cold front with the potential for tornadoes, although none developed across the region. The main hazard was straight line damaging wind gusts from a squall line during the afternoon and early evening hours that resulted in numerous power outages and trees down across the area. The squall line moved east of the area later in the evening, ending the threat for severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Sep 8, 12:44 PM EST, 3 hours 56 minutes earlier.
Area forecast discussion, Sep 8, 12:44 PM EST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
144 PM EDT SAT SEP 8 2012
.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE ACROSS
THE LOCAL AREA THIS EVENING BRINGING WIDESPREAD SHOWERS AND
THUNDERSTORMS...WITH SOME SEVERE THUNDERSTORMS POSSIBLE. COOLER
AND DRIER AIR WILL BE USHERED INTO THE REGION FOR SUNDAY AND
THERE WILL BE LINGERING CHANCES FOR SHOWERS. DRY WEATHER IS THEN
EXPECTED MUCH OF NEXT WEEK AS HIGH PRESSURE DOMINATES.
&&
.NEAR TERM /THROUGH TONIGHT/...
DISCRETE CELLS HAVE DEVELOPED AND WE CONTINUE TO MONITOR VERY
CLOSELY. TORNADO WATCH IS NOW IN EFFECT FOR THE ENTIRE REGION.
INTENSIFYING SQUALL LINE WITH EMBEDDED QLCS WAS FAST APPROACHING
THE I81 CORRIDOR AND THIS WILL TRANSVERSE THE ENTIRE REGION THIS
AFTERNOON. SIG TOR PARAMETER WERE ELEVATED WITH VALUES GREATER
THAN 2 AND 0-1KM EHI VALUES 2-3...SO TOR THREAT REMAINS. WIND
GUSTS OF 55-65KTS ARE EXPECTED ALONG THE LINE...AND GIVEN THE
STRENGTHEN MID LEVEL WINDS...WOULD NOT BE SURPRISED TO SEE HIGHER
VALUES.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
WITH THE PASSAGE OF THIS COLD FRONT A COOLER AND LESS HUMID AIRMASS
WILL BE USHERED IN. CHANCES FOR SHOWERS WILL LINGER ON SUNDAY AS THE
UPPER TROUGH AXIS APPROACHES. HIGH PRESSURE WILL BUILD IN AT THE
SURFACE FROM THE WEST ON MONDAY AND HEIGHTS ALOFT WILL RISE AS THE
TROUGH EXITS AND RIDGING BUILDS IN. TEMPERATURES WILL BE SEASONABLE.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
IN LIGHT OF POTENTIAL SEVERE THREAT TODAY...EFP WILL NOT BE
UPDATED THIS AFTERNOON AT THIS AND MOST ADJACENT OFFICES. EFP IS
A FAIR WX FORECAST THROUGHOUT.
THE EXTENDED FORECAST PERIOD WILL BE MAINLY DRY WITH HIGH PRESSURE
IN CONTROL INTO THURSDAY. A COLD FRONT MAY BRING A CHANCE OF
SHOWERS LATE IN THE WEEK.
TEMPS WILL START ON THE COOL SIDE WITH THE SFC HIGH OVER THE OHIO
VALLEY AND THE NORTHEAST FOR TUESDAY...BUT THE ANTICYCLONE WILL
SHIFT E/SE OVER THE MID ATLANTIC BY WEDNESDAY WITH MILDER AIR
FUNNELING IN OVER THE REGION WITH TEMPS RISING BACK ABOVE NORMAL.
HIGHS TUESDAY WILL BE IN THE MID 60S TO MID 70S. LOWS MONDAY AND
TUESDAY NIGHTS IN THE UPPER 30S TO 40S. HIGHS FOR WED WILL RANGE
FROM THE LOWER TO M70S OVER THE HILLS/MTNS AND U70S TO L80S IN THE
VALLEYS.
WEDNESDAY NIGHT THROUGH FRIDAY...GENERAL AGREEMENT WITH THE
GFS/ECMWF/ENSEMBLES/HPC GUIDANCE THAT THE STRING OF FAIR AND DRY
DAYS WILL LAST THROUGH THURSDAY. THE MID LEVEL RIDGE AXIS WILL
REMAIN OVER THE EAST COAST WITH THE SFC HIGH NEAR THE MID ATLANTIC
REGION. TEMPS WILL STILL RUN ABOUT 10 DEGREES ABOVE NORMAL. A
WEAKENING COLD FRONT WILL BE APPROACHING FROM THE NORTH AND WEST
AHEAD OF AN H500 UPPER TROUGH. THU NIGHT INTO FRIDAY...THE MOISTURE
CONVERGENCE LOOKS WEAK WITH THE COLD FRONT...AND ONLY A SLIGHT CHC
OF SHOWERS WAS INCLUDED IN THE GRIDS FROM THE CAPITAL REGION NORTH
AND WEST. HIGHS ON FRIDAY WILL BE IN THE MID 70S TO LOWER 80S...AND
THE LOWS THURSDAY NIGHT IN THE UPPER 40S AND 50S.
OVERALL...TEMPS WILL STILL AVERAGE ABOVE NORMAL AND PCPN BELOW
NORMAL IN THE LONG TERM.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
DISCRETE THUNDERSTORMS HAVE DEVELOPED WITH SOME SIGNS OF ROTATION
AND STRAIGHT LINE WINDS. WE WILL ACCOUNT FOR THIS WITH A VCSH AND
A TEMPO GROUP FOR THE NEXT COUPLE OF HOURS. THE MAIN SQUALL LINE
WAS FAST APPROACHING WITH LINEAR EXTRAPOLATION PLACING THIS LINE
INTO THE HUDSON RIVER VALLEY CLOSE TO 21Z. WE WILL PLACE THIS INTO
THE THE TAFS WITH A TEMPO GROUP FOR HIGHER WINDS.
THIS SQUALL LINE WILL PROVIDE A PERIOD OF LOW END MVFR INTO IFR
THRESHOLDS...WITH QUICK IMPROVEMENTS WITH FROPA THIS EVENING.
WINDS WILL ABRUPTLY SHIFT TO THE WEST IN THE WAKE OF FROPA WITH
SOME EARLY GUSTS TO THE 20KT RANGE...THEN QUICKLY DIMINISH
OVERNIGHT WITH A RETURN TO VFR CONDITIONS.
ANOTHER SHORT WAVE APPROACHES SUNDAY WITH SOME ADDITIONAL SCT CU
DEVELOPMENT EXPECTED.
OUTLOOK...
SUN-WED...VFR. NO SIG WX.
&&
.FIRE WEATHER...
A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE ACROSS
THE LOCAL AREA THIS EVENING BRINGING WIDESPREAD SHOWERS AND
THUNDERSTORMS...WITH SOME SEVERE THUNDERSTORMS POSSIBLE. COOLER
AND DRIER AIR WILL BE USHERED INTO THE REGION FOR SUNDAY AND
THERE WILL BE LINGERING CHANCES FOR SHOWERS. DRY WEATHER IS THEN
EXPECTED MUCH OF NEXT WEEK AS HIGH PRESSURE DOMINATES.
&&
.HYDROLOGY...
A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE ACROSS
THE LOCAL AREA THIS EVENING BRINGING WIDESPREAD SHOWERS AND
THUNDERSTORMS...WITH SOME SEVERE THUNDERSTORMS POSSIBLE.
PRECIPITABLE WATER VALUES ARE EXPECTED TO INCREASE TO UP TO 2
INCHES JUST AHEAD OF THE COLD FRONT SO VERY HEAVY DOWNPOURS ARE
EXPECTED WITH THE STORMS AS THE MOVE THROUGH. WIDESPREAD RAINFALL
AMOUNTS OF HALF AN INCH UP TO AN INCH ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.
MUCH COOLER AIR WILL BE USHERED INTO THE REGION FOR SUNDAY AND THERE
WILL BE LINGERING CHANCES FOR SHOWERS. DRY WEATHER IS THEN EXPECTED
MUCH OF NEXT WEEK AS HIGH PRESSURE DOMINATES.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...IAA
NEAR TERM...IAA/BGM/SNYDER
SHORT TERM...IAA
LONG TERM...WASULA
AVIATION...BGM/WASULA
FIRE WEATHER...IAA
HYDROLOGY...IAA
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Sep 8, 11:45 AM EST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1245 PM EDT SAT SEP 8 2012
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-091100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1245 PM EDT SAT SEP 8 2012
...TORNADO WATCH 637 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOW REQUESTED FOR ALL OF EASTERN NEW
YORK AND ADJACENT WESTERN NEW ENGLAND.
In the hours before
Local storm report, Sep 8, 4:24 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
524 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG CLEVERDALE 43.48N 73.64W
09/08/2012 WARREN NY PUBLIC
TREES AND WIRES BLOCKING ROAD
&&
EVENT NUMBER ALY1200212
IRLLocal storm report, Sep 8, 4:25 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
525 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG BENNINGTON 42.87N 73.19W
09/08/2012 BENNINGTON VT LAW ENFORCEMENT
MULTIPLE TREES AND WIRES DOWN
&&
EVENT NUMBER ALY1200213
IRLLocal storm report, Sep 8, 4:36 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
536 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG SCOTIA 42.83N 73.96W
09/08/2012 SCHENECTADY NY LAW ENFORCEMENT
TREES AND WIRES DOWN
&&
EVENT NUMBER ALY1200215
IRLLocal storm report, Sep 8, 4:38 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
538 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG NASSAU 42.51N 73.61W
09/08/2012 RENSSELAER NY LAW ENFORCEMENT
MULTIPLE TREES AND WIRES DOWN
&&
EVENT NUMBER ALY1200216
IRLLocal storm report, Sep 8, 4:39 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
539 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG LANSINGBURGH 42.78N 73.67W
09/08/2012 RENSSELAER NY LAW ENFORCEMENT
MULTIPLE TREES AND WIRES DOWN
&&
EVENT NUMBER ALY1200217
IRLLocal storm report, Sep 8, 4:40 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
540 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG NORTHFIELD 41.69N 73.11W
09/08/2012 LITCHFIELD CT AMATEUR RADIO
TREES DOWN ON WIRES
0210 PM TSTM WND DMG ILION 43.01N 75.04W
09/08/2012 HERKIMER NY LAW ENFORCEMENT
TREE DOWN ON EAST NORTH STREET
0212 PM TSTM WND DMG DOLGEVILLE 43.10N 74.77W
09/08/2012 HERKIMER NY TRAINED SPOTTER
TREE DOWN ON WIRES
0230 PM TSTM WND DMG LITTLE FALLS 43.05N 74.86W
09/08/2012 HERKIMER NY TRAINED SPOTTER
TREES DOWN
0248 PM TSTM WND DMG ST. JOHNSVILLE 43.00N 74.68W
09/08/2012 MONTGOMERY NY LAW ENFORCEMENT
TREES DOWN
0257 PM TSTM WND DMG CANAJOHARIE 42.90N 74.57W
09/08/2012 MONTGOMERY NY LAW ENFORCEMENT
TREES DOWN
0302 PM TSTM WND DMG INDIAN LAKE 43.78N 74.27W
09/08/2012 HAMILTON NY DEPT OF HIGHWAYS
TREES AND WIRES DOWN
0316 PM TSTM WND DMG GLOVERSVILLE 43.05N 74.35W
09/08/2012 FULTON NY LAW ENFORCEMENT
NUMEROUS TREES DOWN
0320 PM TSTM WND DMG 1 N FONDA 42.97N 74.37W
09/08/2012 MONTGOMERY NY TRAINED SPOTTER
TREES DOWN
0321 PM TSTM WND DMG MAYFIELD 43.10N 74.27W
09/08/2012 FULTON NY LAW ENFORCEMENT
NUMEROUS TREES DOWN
0330 PM TSTM WND DMG THURMAN 43.53N 73.92W
09/08/2012 WARREN NY LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN
0335 PM TSTM WND DMG EDINBURG 43.23N 74.09W
09/08/2012 SARATOGA NY PUBLIC
TREES DOWN
0335 PM TSTM WND DMG RICHMONDVILLE 42.63N 74.56W
09/08/2012 SCHOHARIE NY TRAINED SPOTTER
TREES ON WIRES
0400 PM TSTM WND DMG CLEVERDALE 43.48N 73.64W
09/08/2012 WARREN NY PUBLIC
TREES AND WIRES BLOCKING ROAD
0403 PM TSTM WND DMG GLENVILLE 42.93N 74.05W
09/08/2012 SCHENECTADY NY LAW ENFORCEMENT
TREES AND WIRES DOWN
0407 PM TSTM WND DMG SCHENECTADY 42.80N 73.93W
09/08/2012 SCHENECTADY NY TRAINED SPOTTER
TREES DOWN
0410 PM TSTM WND DMG SCHOHARIE 42.67N 74.31W
09/08/2012 SCHOHARIE NY TRAINED SPOTTER
TREES AND WIRES DOWN
0412 PM TSTM WND DMG SCOTIA 42.83N 73.96W
09/08/2012 SCHENECTADY NY LAW ENFORCEMENT
TREES AND WIRES DOWN
0421 PM TSTM WND DMG WINDHAM 42.31N 74.25W
09/08/2012 GREENE NY TRAINED SPOTTER
TREES DOWN
0430 PM TSTM WND DMG GREENVILLE 42.39N 74.00W
09/08/2012 GREENE NY TRAINED SPOTTER
TREES DOWN
0432 PM TSTM WND DMG LANSINGBURGH 42.78N 73.67W
09/08/2012 RENSSELAER NY LAW ENFORCEMENT
MULTIPLE TREES AND WIRES DOWN
0436 PM TSTM WND DMG BRUNSWICK 42.74N 73.56W
09/08/2012 RENSSELAER NY LAW ENFORCEMENT
MULTIPLE TREES AND WIRES DOWN
0454 PM TSTM WND DMG NASSAU 42.51N 73.61W
09/08/2012 RENSSELAER NY LAW ENFORCEMENT
MULTIPLE TREES AND WIRES DOWN
0458 PM TSTM WND DMG GALEVILLE 41.64N 74.20W
09/08/2012 ULSTER NY TRAINED SPOTTER
TREES DOWN
0500 PM TSTM WND DMG ESOPUS 41.83N 73.97W
09/08/2012 ULSTER NY TRAINED SPOTTER
TREES DOWN
0504 PM TSTM WND DMG STUYVESANT FALLS 42.36N 73.73W
09/08/2012 COLUMBIA NY TRAINED SPOTTER
NUMEROUS BRANCHES DOWN
0508 PM TSTM WND DMG BENNINGTON 42.87N 73.19W
09/08/2012 BENNINGTON VT LAW ENFORCEMENT
MULTIPLE TREES AND WIRES DOWN
&&
EVENT NUMBER ALY1200192 ALY1200194 ALY1200193 ALY1200195 ALY1200199
ALY1200200 ALY1200208 ALY1200197 ALY1200196 ALY1200198 ALY1200203
ALY1200201 ALY1200202 ALY1200212 ALY1200214 ALY1200205 ALY1200204
ALY1200215 ALY1200207 ALY1200206 ALY1200217 ALY1200218 ALY1200216
ALY1200211 ALY1200210 ALY1200209 ALY1200213
IRLThunderstorm Wind, Berkshire
- When
- September 8, 4:40 PM EST
- Where
- Berkshire County, 0.14 mi S of Pittsfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 42.448, -73.251
Two trees were reported down due to thunderstorm winds in Pittsfield.
Thunderstorm Wind, Berkshire
- When
- September 8, 4:46 PM EST
- Where
- Berkshire County, 0.54 mi SSE of Dalton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.473, -73.166
Trees were reported down due to thunderstorm winds in Dalton.
Thunderstorm Wind, Berkshire
- When
- September 8, 4:55 PM EST
- Where
- Berkshire County, 0.28 mi NW of Becket
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.333, -73.084
Trees were reported down due to thunderstorm winds in Becket.
Thunderstorm Wind, Berkshire
- When
- September 8, 5:00 PM EST
- Where
- Berkshire County, 0.7 mi NNW of Sheffield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.110, -73.354
Trees and wires were reported down due to thunderstorm winds in Sheffield.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, September 8 to 30, 20121 death · $602,000 · 3 events
- Damaging Winds in New York, September 8, 2012$440,000 · 55 kt wind · 35 events
- Tornadoes and Damaging Winds in New York, September 8, 2012$375,000 · EF1 · 12 events
- Damaging Winds in Vermont, September 8, 2012$330,000 · 60 kt wind · 22 events
- Damaging Winds in New York, September 8, 2012$165,000 · 60 kt wind · 14 events
- Damaging Winds in Pennsylvania, September 8, 2012$98,000 · 50 kt wind · 19 events
- Damaging Winds in Virginia, September 8, 2012$30,000 · 60 kt wind · 31 events
- Damaging Winds in Massachusetts, September 8, 2012$78,000 · 50 kt wind · 9 events
- Damaging Winds in Pennsylvania, September 8, 2012$68,000 · 66 kt wind · 7 events
- Wildfire in Wyoming, September 8 to 28, 2012$90,000 · 1 event
- Damaging Winds in Pennsylvania, September 8, 2012$50,000 · 56 kt wind · 8 events
- Damaging Winds in New York, September 8, 2012$35,000 · 60 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 406382, 406379, 406380, 406381.